Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 8, NWS Lake Charles, LA

March 3, 2008Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Mar 3, 2008, 2:58 PM CST for Rapides Parish, Vernon Parish, Louisiana. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2008, 2:58 PM CST (20:58 UTC)
Expired
Mar 3, 2008, 3:19 PM CST
In force
21 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Rapides Parish, LA, Vernon Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 3, 3:14 PM CSTHAIL 0.75Simpson, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 10:36 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 032059
TORLCH
LAC079-115-032130-
/O.NEW.KLCH.TO.W.0008.080303T2058Z-080303T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
258 PM CST MON MAR 3 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES  BOYCE...
  NORTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES  SLAGLE...

* UNTIL 330 PM CST

* AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SLAGLE...
  MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  BOYCE BY 325 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3147 9270 3146 9268 3143 9268 3140 9266
      3140 9262 3143 9246 3137 9243 3117 9311
      3134 9319 3137 9310 3137 9298 3135 9294
      3140 9291 3152 9270
TIME...MOT...LOC 2058Z 249DEG 50KT 3129 9305

$$

BRAZZELL
2 follow-up statements
000 
WWUS54 KLCH 032109
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 PM CST MON MAR 3 2008

LAC079-115-032130-
/O.CON.KLCH.TO.W.0008.000000T0000Z-080303T2130Z/
RAPIDES LA-VERNON LA-
309 PM CST MON MAR 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR
NORTHEASTERN VERNON AND NORTHWESTERN RAPIDES PARISHES...

AT 303 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SIMPSON...OR ABOUT
11 MILES NORTHEAST OF SLAGLE...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  FLATWOODS BY 315 PM CST...
  BOYCE BY 325 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3147 9270 3146 9268 3143 9268 3140 9266
      3140 9262 3143 9246 3137 9243 3117 9311
      3134 9319 3137 9310 3137 9298 3135 9294
      3140 9291 3152 9270
TIME...MOT...LOC 2109Z 247DEG 48KT 3136 9293

$$

BRAZZELL
000 
WWUS54 KLCH 032119
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 PM CST MON MAR 3 2008

LAC079-115-032129-
/O.CAN.KLCH.TO.W.0008.000000T0000Z-080303T2130Z/
RAPIDES LA-VERNON LA-
319 PM CST MON MAR 3 2008

...THE TORNADO WARNING FOR NORTHEASTERN VERNON AND NORTHWESTERN
RAPIDES PARISHES IS CANCELLED...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT...HOWEVER THE 
TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3147 9270 3146 9268 3143 9268 3140 9266
      3140 9262 3143 9246 3137 9243 3117 9311
      3134 9319 3137 9310 3137 9298 3135 9294
      3140 9291 3152 9270
TIME...MOT...LOC 2119Z 247DEG 48KT 3141 9278

$$

BRAZZELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 3, 2:30 PM CST, 28 minutes earlier.

Area forecast discussion, Mar 3, 2:30 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CST MON MAR 3 2008

.UPDATE...
AFTER CONFERENCE CALL WITH SPC...A NEW TORNADO WATCH #92 HAS BEEN
ISSUED TO FILL IN THE REMAINDER OF THE FORECAST AREA..THAT WAS NOT
IN THE PREVIOUS WATCH.

&&

RUA

&&

.PREV DISCUSSION... /ISSUED 219 PM CST MON MAR 3 2008/

SYNOPSIS...
LATEST MSAS ANALYSIS SHOWS A 1003MB SURFACE LOW NEAR THE BORDER OF
NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...WITH A COLD FRONT
TRAILING SOUTHWEST FROM THE LOW AND ENTERING THE FORECAST AREA
FROM NEAR TOLEDO BEND TO JUST WEST OF BEAUMONT. THIS COLD FRONT IS
MAKING PRETTY STEADY PROGRESS TO THE EAST AS WATER VAPOR SHOWS
UPPER LOW AND TROF ACROSS NORTHERN TEXAS KICKING OFF TO THE EAST.

SHORT TERM...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY
EVENING HOURS AS A COLD FRONT MOVE ACROSS. CONVECTIVE ACTIVITY IS
FINALLY ON THE UPSWING AS FRONT IS INTERACTING WITH A MODERATELY
UNSTABLE...BUT HIGHLY SHEARED...MOIST ENVIRONMENT. FIRST SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED AND A TORNADO WATCH IS IN
EFFECT FOR THE MAJORITY OF THE FORECAST AREA THROUGH 6 PM CST.

THE SPECIAL 18Z UPPER AIR SOUNDING FROM KLCH SHOWED CAP ALL BUT
ERODED WITH LOW LEVEL JET RUNNING AROUND 60 KNOTS...AND 0-3KM
HELICITY VALUE AN EVIL LOOKING 666 M2/S2. THE MAIN THREAT WILL BE
DAMAGING STRAIGHT LINE WIND GUSTS...HOWEVER WITH THE IMPRESSIVE
LOW LEVEL SHEAR...A FEW TORNADOES CAN NOT BE RULED OUT. ALSO...WITH
COOLER DRIER AIR MOVING IN ALOFT...AND UPPER LEVEL DIVERGENCE...COULD
ALSO SEE SOME LARGE HAIL.

BEHIND THE COLD FRONT...COOLER AIR QUICKLY MOVES IN...ENDING THE
THREAT FOR SEVERE WEATHER. WILL PROBABLY BE ABLE TO REMOVE A FEW
COUNTIES OR PARISHES OUT WEST SHORTLY.

SKIES WILL GRADUALLY CLEAR OUT OVERNIGHT WITH MUCH COLDER
TEMPERATURES...WITH READINGS IN THE 30S TO LOWER 40S. BRISK
NORTHWEST WINDS WILL ALSO OCCUR BEHIND THE FRONT AND WILL ISSUE A
LAKE WIND ADVISORY FOR THE SOUTHERN ZONES THROUGH MIDNIGHT.

LONG TERM...
VERY NICE AND PLEASANT WEATHER CAN THEN BE EXPECTED THROUGH
WEDNESDAY. THE NEXT SYSTEM IS EXPECTED ON THURSDAY WITH A CHANCE
FOR SHOWERS.

AVIATION...
POSSIBILITY OF STRONG THUNDERSTORMS WILL AFFECT THE TAF SITES
THROUGH ABOUT 00Z. MVFR CEILINGS WITH GUSTY NORTHWEST WINDS WILL
THEN CONTINUE THROUGH THE EVENING HOURS.

MARINE...
STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT TONIGHT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH TUESDAY MORNING.
THE MAY SOME GUSTS TO GALE FORCE...BUT NOT ENOUGH AT THIS POINT TO
ISSUE A GALE WARNING OR KEEP THE GALE WATCH GOING. WINDS WILL
DECREASE ON TUESDAY NIGHT.

WINDS WILL THEN PICK UP AGAIN ON THURSDAY BEHIND THE NEXT FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  41  60  39  67 /  40   0   0   0
KBPT  40  59  38  68 /  20   0   0   0
KAEX  39  56  35  69 /  40   0   0   0
KLFT  43  57  38  68 /  70   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

     TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
     RAPIDES...ST. LANDRY...VERMILION...AND VERNON.

     TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     IBERIA...LOWER ST. MARTIN...ST. MARY...AND UPPER ST.
     MARTIN.

TX...TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...AND
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM.

     TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM.

&&

RUA
Hazardous weather outlook, Mar 3, 5:20 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CST MON MAR 3 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
520 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON
THROUGH THIS EVENING. AHEAD OF THE FRONT...STRONG GUST SOUTHERLY
WINDS CAN BE EXPECTED. THUNDERSTORMS WILL INCREASE DURING THE
DAY...WITH THE POSSIBILITY OF SEVERE STORMS. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...BUT
ISOLATED TORNADOES ARE ALSO POSSIBLE. BEHIND THE FRONT...WINDS
WILL SHIFT NORTHWEST...REMAINING STRONG AND GUSTY. WINDS TO GALE
FORCE ARE POSSIBLE OVER THE COASTAL WATERS IN THE WAKE OF THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRIER...COOLER WEATHER CAN BE EXPECTED TUESDAY AND WEDNESDAY.
THE NEXT CHANCE OF RAIN IS EXPECTED ON THURSDAY AS ANOTHER COLD FRONT
MOVES THROUGH THE AREA. HIGH PRESSURE WILL RE-ESTABLISH COOL DRY
CONDITIONS ACROSS THE AREA FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING.

ML

In the hours before

Special weather statement, Mar 3, 1:20 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
120 PM CST MON MAR 3 2008

TXZ180>182-201-216-032000-
NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-ORANGE TX-
120 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST FOR NEWTON...
JASPER...TYLER...HARDIN AND ORANGE COUNTIES...

AT 115 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF KOUNTZE...MOVING
NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SILSBEE BY 125 PM CST
  FRED BY 145 PM CST
  MT. UNION AND MAGNOLIA SPRINGS BY 200 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

BRAZZELL
Special weather statement, Mar 3, 1:59 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CST MON MAR 3 2008

LAZ044-045-052-032030-
UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-
159 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CST FOR LAFAYETTE
AND ST. MARTIN COUNTIES...
VERMILION COUNTY...

AT 153 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHEAST OF FORKED ISLAND...
MOVING NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ABBEVILLE BY 210 PM CST
  YOUNGSVILLE AND MILTON BY 220 PM CST
  BROUSSARD BY 225 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

BRAZZELL
Special weather statement, Mar 3, 2:23 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CST MON MAR 3 2008

LAZ033-044-045-032115-
ST. LANDRY LA-UPPER ST. MARTIN LA-LAFAYETTE LA-
223 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST FOR ST.
LANDRY COUNTY...
LAFAYETTE AND ST. MARTIN COUNTIES...

AT 219 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHWEST OF YOUNGSVILLE...OR
ABOUT 5 MILES SOUTH OF LAFAYETTE...MOVING NORTHEAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CARENCRO BY 230 PM CST
  BREAUX BRIDGE BY 235 PM CST
  CECILIA...ARNAUDVILLE AND HENDERSON BY 240 PM CST
  KROTZ SPRINGS BY 255 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
Local storm report, Mar 3, 2:39 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     FARRSVILLE              30.98N 93.81W
03/03/2008                   NEWTON             TX   LAW ENFORCEMENT

            TREES DOWN.

&&

RC
Local storm report, Mar 3, 2:43 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
243 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     NON-TSTM WND DMG SUNSET                  30.41N 92.07W
03/03/2008                   ST. LANDRY         LA   BROADCAST MEDIA

            KATC TV REPORTS TREES DOWN.

0130 PM     NON-TSTM WND DMG OPELOUSAS               30.52N 92.08W
03/03/2008                   ST. LANDRY         LA   BROADCAST MEDIA

            KLFY TV REPORTED TREE FELL ON CARPORT.

&&

RC
Special weather statement, Mar 3, 2:46 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CST MON MAR 3 2008

LAZ033-045-032130-
ST. LANDRY LA-UPPER ST. MARTIN LA-
246 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CST FOR ST.
LANDRY AND ST. MARTIN PARISHES...

AT 241 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHWEST OF ST. MARTINVILLE...
MOVING NORTHEAST AT 55 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HENDERSON...BUTTE LA ROSE AND CECILIA BY 255 PM CST
  KROTZ SPRINGS BY 310 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:16 AM CSTLake Wind AdvisoryLCHLafayette, Saint Martin20 hr
Mar 3, 8:57 AM CSTRiver Flood WarningLCHCalcasieu24 hr
Mar 3, 1:51 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon54 min
Mar 3, 2:40 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Rapides, Vernon50 min
Mar 3, 5:56 PM CSTSevere Thunderstorm WarningLCHSaint Landry34 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.